×

zbMATH — the first resource for mathematics

Finite iterative solutions to coupled Sylvester-conjugate matrix equations. (English) Zbl 1211.15024
Summary: This paper is concerned with solutions to the so-called coupled Sylveter-conjugate matrix equations, which include the generalized Sylvester matrix equation and coupled Lyapunov matrix equation as special cases. An iterative algorithm is constructed to solve this kind of matrix equations. By using the proposed algorithm, the existence of a solution to a coupled Sylvester-conjugate matrix equation can be determined automatically. When the considered matrix equation is consistent, it is proven by using a real inner product in complex matrix spaces as a tool that a solution can be obtained within finite iteration steps for any initial values in the absence of round-off errors. Another feature of the proposed algorithm is that it can be implemented by using original coefficient matrices, and does not require to transform the coefficient matrices into any canonical forms. The algorithm is also generalized to solve a more general case. Two numerical examples are given to illustrate the effectiveness of the proposed methods.

MSC:
15A24 Matrix equations and identities
65F30 Other matrix algorithms (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Mariton, M., Jump linear systems in automatic control, (1990), Marcel Dekker New York, Basel
[2] Borno, I., Parallel computation of the solutions of coupled algebraic Lyapunov equations, Automatica, 31, 9, 1345-1347, (1995) · Zbl 0825.93992
[3] Kagstrom, B., A direct method for reordering eigenvalues in the generalized real Schur form of a regular matrix pair \((A, B)\), (), 195-218
[4] Kagstrom, B.; Van Dooren, P., A generalized state – space approach for the additive decomposition of a transfer matrix, Int. J. numer. linear algebra appl., 1, 2, 165-181, (1992)
[5] Kagstrom, B.; Westin, L., Generalized Schur methods with condition estimators for solving the generalized Sylvester equation, IEEE trans. autom. control, 34, 7, 745-751, (1989) · Zbl 0687.93025
[6] Costa, O.L.V.; Fragoso, M.D., Stability results for discrete-time linear systems with Markovian jumping parameters, J. math. anal. appl., 179, 1, 154-178, (1993) · Zbl 0790.93108
[7] Yuan, Y.X., The optimal solution of linear matrix equation by matrix decompositions, Math. numer. sin., 24, 165-176, (2002)
[8] Liao, A.P.; Lei, Y., Least-squares solution with the minimum-norm for the matrix equation \((\mathit{AXB}, \mathit{GXH}) = (C, D)\), Comput. math. appl., 50, 539-549, (2005) · Zbl 1087.65040
[9] Zheng, B.; Ye, L.; Cvetkoic-Illic, D.S., The *congruence class of the solutions of some matrix equations, Comput. math. appl., 57, 540-549, (2009)
[10] Borno, I.; Gajic, Z., Parallel algorithm for solving coupled algebraic Lyapunov equations of discrete-time jump linear systems, Comput. math. appl., 30, 7, 1-4, (1995) · Zbl 0837.93075
[11] Wang, Q.; Lam, J.; Wei, Y.; Chen, T., Iterative solutions of coupled discrete Markovian jump Lyapunov equations, Comput. math. appl., 55, 4, 843-850, (2008) · Zbl 1139.60334
[12] L. Tong, A.G. Wu, G.R. Duan, A finite iterative algorithm for solving coupled Lyapunov equations appearing in discrete-time Markov jump linear systems, IET Control Theory Appl., in press. · Zbl 1329.60297
[13] Ding, F.; Chen, T., Iterative least-squares solutions of coupled Sylvester matrix equations, Syst. control lett., 54, 95-107, (2005) · Zbl 1129.65306
[14] Ding, F.; Liu, P.X.; Ding, J., Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle, Appl. math. comput., 197, 41-50, (2008) · Zbl 1143.65035
[15] Ding, F.; Chen, T., Gradient based iterative algorithms for solving a class of matrix equations, IEEE trans. autom. control, 50, 8, 1216-1221, (2005) · Zbl 1365.65083
[16] Kilicman, A.; Zhour, Z.A., Vector least-squares solutions for coupled singular matrix equations, J. comput. appl. math., 206, 1051-1069, (2007) · Zbl 1132.65034
[17] Zhou, B.; Lam, J.; Duan, G.R., Convergence of gradient-based iterative solution of coupled Markovian jump Lyapunov equations, Comput. math. appl., 56, 3070-3078, (2008) · Zbl 1165.15304
[18] Peng, Z.; Hu, X.; Zhang, L., An efficient algorithm for the least-squares reflexive solution of the matrix equation A1XB1=C1, A2XB2=C2, Appl. math. comput., 181, 988-999, (2006)
[19] Dehghan, M.; Hajarian, M., An iterative algorithm for solving a pair of matrix equations AYB=E, CYD=F over generalized centro-symmetric matrices, Comput. math. appl., 56, 3246-3260, (2008) · Zbl 1165.15301
[20] Dehghan, M.; Hajarian, M., An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation, Appl. math. comput., 202, 571-588, (2008) · Zbl 1154.65023
[21] M. Dehghan, M. Hajarian, An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Appl. Math. Model., doi:10.1016/j.apm.2009.06.018. · Zbl 1185.65054
[22] Zhou, B.; Duan, G.R.; Li, Z.Y., Gradient based iterative algorithm for solving coupled matrix equations, Syst. control lett., 58, 327-333, (2009) · Zbl 1159.93323
[23] Zhou, B.; Li, Z.Y.; Duan, G.R.; Wang, Y., Weighted least squares solutions to general coupled Sylvester matrix equations, J. comput. appl. math., 224, 759-776, (2009) · Zbl 1161.65034
[24] Wu, A.G.; Duan, G.R.; Xue, Y., Kronecker maps and Sylvester-polynomial matrix equations, IEEE trans. autom. control, 52, 5, 905-910, (2007) · Zbl 1366.93190
[25] Wu, A.G.; Duan, G.R.; Zhou, B., Solution to generalized Sylvester matrix equations, IEEE trans. autom. control, 53, 3, 811-815, (2008) · Zbl 1367.15022
[26] A.G. Wu, Y. Sun, G. Feng, A closed-form solution to the nonhomogeneous generalized Sylvester matrix equation, IET Control Theory Appl., in press.
[27] Bevis, J.H.; Hall, F.J.; Hartwing, R.E., Consimilarity and the matrix equation \(A \overline{X} - \mathit{XB} = C\), (), 51-64, (Auburn, Ala., 1986)
[28] Horn, R.A.; Johnson, C.R., Matrix analysis, (1990), Cambridge University Press Cambridge · Zbl 0704.15002
[29] Huang, L., Consimilarity of quaternion matrices and complex matrices, Linear algebra appl., 331, 21-30, (2001) · Zbl 0982.15019
[30] Jiang, T.; Cheng, X.; Chen, L., An algebraic relation between consimilarity and similarity of complex matrices and its applications, J. phys. A: math. gen., 39, 9215-9222, (2006) · Zbl 1106.15008
[31] Bevis, J.H.; Hall, F.J.; Hartwig, R.E., The matrix equation \(A \overline{X} - \mathit{XB} = C\) and its special cases, SIAM J. matrix anal. appl., 9, 3, 348-359, (1988) · Zbl 0655.15013
[32] Wu, A.G.; Duan, G.R.; Yu, H.H., On solutions of XF−AX=C and XF-AX‾=C, Appl. math. appl., 182, 2, 932-941, (2006) · Zbl 1112.15018
[33] Jiang, T.; Wei, M., On solutions of the matrix equations X−AXB=C and X-AX‾B=C, Linear algebra appl., 367, 225-233, (2003) · Zbl 1019.15002
[34] Wu, A.G.; Wang, H.Q.; Duan, G.R., On matrix equations X−AXF=C and X-AX‾F=C, J. comput. appl. math., 230, 2, 690-698, (2009) · Zbl 1390.15055
[35] Wu, A.G.; Fu, Y.M.; Duan, G.R., On solutions of matrix equations V−AVF=BW and V-AV‾F=BW, Math. comput. model., 47, 11-12, 1181-1197, (2008) · Zbl 1145.15302
[36] Wu, A.G.; Feng, G.; Hu, J.; Duan, G.R., Closed-form solutions to the nonhomogeneous yakubovich-conjugate matrix equation, Appl. math. comput., 214, 442-450, (2009) · Zbl 1176.15021
[37] Wu, A.G.; Feng, G.; Duan, G.R.; Wu, W.J., Closed-form solutions to Sylvester-conjugate matrix equations, Comput. math. appl., 60, 1, 95-111, (2010) · Zbl 1198.15013
[38] Wu, A.G.; Zeng, X.; Duan, G.R.; Wu, W.J., Iterative solutions to the extended Sylvester-conjugate matrix equation, Appl. math. comput., 217, 1, 130-142, (2010) · Zbl 1223.65032
[39] A.G. Wu, G. Feng, G.R. Duan, W.J. Wu, Finite iterative solutions to a class of complex matrix equations with conjugate and transpose of the unknowns, Math. Comput. Model. (2010), doi:10.1016/j.mcm.2010.06.010. · Zbl 1205.15027
[40] Wu, A.G.; Feng, G.; Duan, G.R.; Wu, W.J., Iterative solutions to coupled Sylvester-conjugate matrix equations, Comput. math. appl., 60, 1, 54-66, (2010) · Zbl 1198.65083
[41] Zhang, X., Matrix analysis and applications, (2004), Tsinghua University Press Beijing
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.